The Lupus Forum banner

1 - 11 of 11 Posts

·
Nettyunicorn
Joined
·
133 Posts
Discussion Starter #1
hi sorry to be back again but i need help. Now that i am taking the Gabapentin correctly, that is 1 300mg pill 3x daily they seem to be doing nothing for my pain!
Oh i dont know, could it just be a flare (worsening of my symptoms) or are the meds not working. GP has added codene for break through pain! lol but its not just breaking through its there all the time.
The shooting pain now reaches right up past my knees, my hips are agony and even my back is playing up, which it does not usually do! It starts with a buring like pain and them cramps up so i can barely move! my hands and fingers feel tingly and kinda bruised. My knees ache all the time. In fact i feel like i have been run over by a double decker bus!

The only good thing is other new med is bringing down BP! lol

I understand that it is possible to up the gabepentin, but i dont want to be too zombiefied to do anything!

oh i dont know what to do!!!!!!!!!

nettyxxxx
 

·
Registered
Joined
·
3,471 Posts
Hi Netty, don't say sorry thats why we are hwere to help one and another ;). i took gabepentin at a lot higher dose it wasnt for the pain it was for the seziures, and i still had pain,

I dont think anyone can make you pain free, (well i dont anyway,) but im sure there is something better than that for you, pain is a problem isnt it, like you i have knee shoulder pain, foot pain, i take co-codamol tramadol
( presdnislone for inflamation cns )but i still have pain, so im sorry i dont know what to suggest for you.but upping the Gabepentin could zonk you out, my Keppra does me now.

See this is the thing with drugs, i sometimes wonder whats worse :hehe:
sorry im not a lot of help, but dont you ever be sorry ,im on here asking all time :) hope you find something to help

Hugs Lin xxxx
 

·
Registered
Joined
·
279 Posts
Hi Netty

Sorry u r having such a bad time. Ive been there(felt like I'd been run over by a truck every day:eek:) put up with the pain for months.:eek: Then admitted to hospital and the pain nurse came to see me sorted lots of different pain meds for me heat pack and such. By the time came out of hospital my pain was under control,:) like someone had waved there magic wand over me.8) Go back to your GP get him to sort the pain out for u It can be done.

dixy
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
netty,
Have you talk to the doctor again about this? It might not be the right meds for you yet. I would be letting someone at the doctors office that you are not having break through pain it is constant even with the med being taken right.

I am sorry I can not be of more help netty. I know what it is like to be in constant pain, no fun at all. It can affect your whole day and night. I hope you feel better soon.
 

·
Nettyunicorn
Joined
·
133 Posts
Discussion Starter #5
hi went to see gp and he up my dose to 2x 300mg gabepentin 3 times a day!

will give ie a little while but pain still not good and seems i have developed swollen glands as the back of my head is sore on one side and in front of neck! is this a side effect? i dont know:sad:

nettyxxx
 

·
Registered
Joined
·
15,684 Posts
Hi Netty,

Some people seem to need quite a high dose of Neurontin, so don't be too alarmed we are all different. I had a look at the side effects and swollen glands and neck/head soreness isn't listed in the product info on mine anyway :( Maybe there's something else going on?

Here's what drugdigest has to say:

http://www.drugdigest.org/wps/porta...kNIX1NUUl9EVkg!/#7_DHFHCNL218J630276FL8L614T3

I hope it helps you soon, fingers crossed :luck:

love
Lily
 

·
Registered
Joined
·
39 Posts
Hi Netty,
sorry to hear you are having sucha rough time of it,I was put on gabepentin last year for pain & I found it did nothing at all,my gp kept upping the dose until I was taking 6 tablets a day & all that happened was I was so zonked out I could hardly get up in the morning to get the kids to school,so I stopped taking it,I really didnt get on with it at all,I have found plaquenil to be far better over time for decreasing the pain but Im still quite new at all this so I dont think Im really qaulified to advise but I really hope you get some relief soon
 

·
Nettyunicorn
Joined
·
133 Posts
Discussion Starter #8
hi all. :bigsmile:
Spoke to my dr today about new symptoms and he says it is possible that the gabapentin is causing them. He has asked me to keep going til wed and if symptoms persist to make an appointment! he will then give me blood tests to find out what is going on!:sad:
thing is took my dose this afternoon and symptoms increased within an hour! It is starting to take the edge of the pain away! but i feel like a hamster.:rotfl: And look like one too.
Wed not too far away so heres hoping things settle soon!

THANKS FOR THE REPLIES!!!!!!!

NETTYXXXXX
 

·
Registered
Joined
·
15,684 Posts
I'm glad he's going to do some blood tests if this persists, it does seem suspicious you had an increase of symptoms after taking it :( I already have blood tests taken monthly for Aza so they get to monitor the Neurontin effects at the same time. It can cause problems with liver and blood counts apparently and doesn't suit everyone.

Shelly Neurontin is really good for nerve pain which has been caused by damage to the nerves. It's quite possible that your pain is from Lupus and your nerves haven't been affected, so that was a good exercise to go through really. I'm glad you are getting relief from the Plaquenil alone.

love
Lily
 

·
Nettyunicorn
Joined
·
133 Posts
Discussion Starter #10
hi had bloods taken today and put on pred to see if that will kick this pain into touch! heres hoping!

nettyxxxx
 

·
Registered
Joined
·
279 Posts
Hi netty

Hope the pred does the trick:wink2:for you.

tc dixy
 
1 - 11 of 11 Posts
Top